Alert archive / Florida / Tropical Storm Warnings in 2017
Tropical Storm Warning 1018, NWS Key West, FL
NWS Key West, FL issued this tropical storm warning at Oct 27, 2017, 11:34 PM EDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2017, 11:34 PM EDT (03:34 UTC)
- Expired
- Oct 29, 2017, 7:50 AM EDT
- In force
- 32 hr
- Issued by
- NWS Key West, FL
What forecasters said that day
The local office's own words before this tropical storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this tropical storm warning went out at Oct 27, 4:40 PM EDT, 6 hours 54 minutes earlier.
Area forecast discussion, Oct 27, 4:40 PM EDT, 6 hours 54 minutes before
Area Forecast Discussion National Weather Service Key West FL 440 PM EDT Fri Oct 27 2017 .DISCUSSION... Early this afternoon, satellite imagery showed cloudiness filtering from the east and south into the Straits of Florida and the Upper and Middle Keys. However, no precipitation accompanied these as depicted by the local Doppler radar, which remained rain free. As the day warmed up, temperatures reached the near 80 degrees across the Florida Keys with winds from the northeast at 10 to 15 mph with gusts to 20 to 25 mph. .FORECAST... A high pressure over the northeast coast of United States this afternoon will move northeast tonight. A low pressure north of Honduras, with an 80% chance of formation during the next 48 hours is expected to move over western central Cuba Saturday night and move over the Cay Sal area after Saturday midnight and reach the northwest Bahamas Sunday morning. Impacts for the Florida Keys continue to be heavy rainfall, causing street and low-lying areas flooding, strong thunderstorms, and gusty winds of 40 to 50 mph tomorrow Saturday into Saturday night. By Sunday afternoon, the tropical disturbance should be east of the northwest Bahamas and a cold front will sweep south over South Florida and the Keys. Temperatures and dew points will drop again to the mid 60s and mid 50s, respectively on Monday morning. Weather conditions should stay quiet from Sunday afternoon thru Monday as a high pressure builds over the southeast United States. After that, minimal amounts of moisture (less than one inch of PWAT) are expected for the local area, returning to an inch and a half after Wednesday. Temperatures will slowly return to normal, with highs near 80 degrees for the last part of the work week. && .MARINE... Winds will pick up tonight and Saturday as an area of low pressure approaches the Florida Keys. A Small Craft Advisory will be in effect tonight for the Straits as this system lifts north into our waters. Elsewhere, caution should be exercise by small craft operators. However, advisories will likely be necessary this weekend for all the coastal waters. && .AVIATION... Until 12z/28th, clouds based at 045-050 will overspread our region late this afternoon and especially tonight, with ceilings near 045 lowering to near 030 after 06z. Thereafter, areas of rain will move northward and affect our airport terminals between 06 and 09z. Northeast to east winds of 10 to 15 knots with gusts near 20 knots, before turning southeast before noon. && .CLIMATE... In 1937, the daily record low temperature of 62 degrees was recorded in Key West. Temperature records date back to 1862. && .PRELIMINARY POINT TEMPS/POPS... Key West 75 82 76 82 / 60 90 90 40 Marathon 76 82 76 83 / 60 90 90 40 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ052>055-072>075. && Public/Marine/Fire...KN Aviation/Nowcasts....APA Data Collection......Chesser Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 27, 5:31 AM EDT, 18 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 531 AM EDT Fri Oct 27 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-281000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 531 AM EDT Fri Oct 27 2017 ...LOCALLY HEAVY RAINFALL LIKELY SATURDAY AND SATURDAY NIGHT... ...A FEW STRONG STORMS POSSIBLE SATURDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time for today. Isolated to scattered thunderstorms are possible along the Florida Keys, as well as over nearshore and offshore waters surrounding the island chain tonight. The primary thunderstorm hazards will be wind gusts near 40 mph and cloud to surface lightning strikes. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered thunderstorms are possible along the Florida Keys, as well as over nearshore and offshore waters adjacent to the island chain Saturday and Saturday night. The primary thunderstorm hazards will be wind gusts near 50 mph, locally heavy rainfall, and cloud to surface lightning strikes. Isolated thunderstorms are possible along the Florida Keys, as well as over nearshore and offshore waters surrounding the island chain Sunday. The primary thunderstorm hazards will be wind gusts near 40 mph and cloud to surface lightning strikes. A Small Craft Advisory will likely be required for the coastal waters of the Gulf of Mexico and Atlantic Saturday and Saturday night. A Small Craft Advisory may be required for the coastal waters of Florida Bay Saturday and Saturday night. A Small Craft Advisory will likely be required for all Keys coastal waters Sunday and Sunday night. A Small Craft Advisory may be required for all Keys coastal waters Monday morning. No hazardous weather is expected at this time for Monday afternoon through Tuesday. A Small Craft Advisory may be required for the coastal waters of the Gulf of Mexico and Atlantic Tuesday night through Wednesday night. No hazardous weather is expected at this time for Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today and tonight, but could be needed Saturday and Saturday night. BS
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 10:37 AM EDT | Special Marine Warning | KEY | 53 min | |
| Oct 28, 11:38 AM EDT | Special Marine Warning | KEY | 22 min | |
| Oct 28, 11:42 AM EDT | Tropical Storm Watch | KEY | Monroe | 17 hr |
| Oct 28, 12:01 PM EDT | Special Marine Warning | KEY | 59 min | |
| Oct 28, 12:30 PM EDT | Special Marine Warning | KEY | 30 min | |
| Oct 28, 2:54 PM EDT | Special Marine Warning | KEY | 66 min | |
| Oct 28, 3:56 PM EDT | Special Marine Warning | KEY | 34 min | |
| Oct 28, 7:44 PM EDT | Special Marine Warning | KEY | 31 min |
Nearby
Tropical Storm Warnings in Florida, 2017Every tropical storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.